OK, I know I'm not crazy. I'm frustrated, because I left a message with my neurologist's office yesterday with the following question, and she never got back to me. I was exposed to poison ivy 1 week ago. I've had MS for 17 years. I've been in great shape; the only meds I take for MS symptoms are an anti-depressant and provigil for fatigue. I take no other MS drugs. I have had non-stop itching for this entire week. I haven't gone to work, worship services, my pilates or yoga classes. I'm miserable! Could the MS or the provigil have anything to do with my symptoms? They have me on a low-dose prednisone tablet for the itching and a topical steroid cream. Today, it's feeling quite a bit better; I decided not to take my provigil today. Any thoughts?
Ouch! If the itching started after your exposure to poison ivy (I assume you have a rash, too) and it runs its course within ten days, then it's likely a good old-fashioned case of poison ivy and you'll be feeling complete relief soon. Itching isn't a characteristic of MS or of Provigil. Sounds like you're on the road to recovery, though.
Hope you'll be feeling better soon. Try to stay out of the poison ivy
Thanks so much for your encouragement. We'll see how it goes. Today was a little better. Also, my friend came over and did Reiki with me and I had no itching for over 3 hours during and after the treatment!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.